MAUDE Adverse Event Report: LIVANOVA DEUTSCHLAND S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS

LIVANOVA DEUTSCHLAND S5 CONSOLE; CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Model Number 48-40-00
Medical Device Problem Code Unexpected Shutdown (4019)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A.1.-a.5.Patient information were not provided.H11: livanova deutschland manufactures the s5.Operating room director requested a complete functional test of the s5 a livanova field service representative was dispatched to the facility to investigate the device and carefully verified all functions of s5 system per livanova checklist.No issue could be reproduced: all functions normally.If any additional information pertinent to the reported event is received, it will be provided in a supplemental report.
 
Event or Problem Description
Livanova deutschland has received a report that the s5 hlm machine shuts down during a procedure.There is no report of any patient injury.
 
Event or Problem Description
See initial report.
 
Additional Manufacturer Narrative
The review of livanova complaints about the affected s5 highlighted that no complaints have been registered since its installation in 2019, neither similar complaints concerning trend has been identified.Furthermore, since the technical activity of the fse in october 2024 the event no longer occurred, therefore it was isolated.Possible root cause of the event can be: - power supply issues: fluctuations, interruptions, or insufficient power from the electrical source with discharged backup battery.- environmental factors: electromagnetic interference that exceed the device's operational tolerances.- user-related actions: accidental disconnection or failure to follow operational guidelines.- external hardware interference: loose or improperly connected cables, peripheral device malfunctions, or third-party equipment affecting the system.- transient software conditions: rare, temporary glitches or unanticipated corner cases that do not reproduce consistently during testing.These factors can create conditions where the device shuts down temporarily without leaving a detectable trace during subsequent analysis or service interventions.The risk is in the acceptable region.No specific action was currently deemed necessary.Livanova will keep monitoring the market.

Brand Name
S5 CONSOLE
Common Device Name
CONSOLE, HEART-LUNG MACHINE, CARDIOPULMONARY BYPASS
Manufacturer (Section D)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich
Manufacturer (Section G)
LIVANOVA DEUTSCHLAND
lindberghstrasse 25
munich 80309
GM   80309
Manufacturer Contact
enrico greco
14401 w. 65th way
arvada, CO 80004
MDR Report Key20628688
Report Number9611109-2024-00529
Device Sequence Number8873804
Product Code DTQ
UDI-Device Identifier04033817900894
UDI-Public(01)04033817900894(11)190424
Combination Product (Y/N)N
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
K071318
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/28/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48-40-00
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2024
Supplement Date Received by Manufacturer12/30/2024
Initial Report FDA Received Date11/07/2024
Supplement Report FDA Received Date01/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown